Alert archive / Wyoming / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 61, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jul 12, 2018, 1:59 PM MDT for Fremont County, Wyoming. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2018, 1:59 PM MDT (19:59 UTC)
- Expired
- Jul 12, 2018, 2:34 PM MDT
- In force
- 35 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Fremont County, WY
The radar
The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.0 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -313 J/kg
- Mixed-layer LCL
- 1470 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 1:53 PM MDT, 6 minutes earlier.
Area forecast discussion, Jul 12, 1:53 PM MDT, 6 minutes before
Area Forecast Discussion National Weather Service Riverton WY 153 PM MDT Thu Jul 12 2018 .SHORT TERM...(This evening through Friday) Issued at 130 PM MDT Thu Jul 12 2018 Two distinct areas of thunderstorms are occurring ATTM in Wyoming. One area is over Southeast Wyoming that appears to be left over from the weak circulation/vort max now centered over Northeast Colorado. The other area of storms is associated with trailing shortwave making its way east across the Northern Rockies asct with the closed low tracking east across Canada. This area started out as an area of elevated convection across far Western Wyoming and has now transitioned into an area of sfc based convection across an area now extending from the Northern Lincoln/Sweetwater County border to near Beaver Rim. As this shortwave makes its way east across the rest of the CWA, it will encounter higher capes resulting in heavier rainers for the remainder of the afternoon and evening. As for Friday, only isold convection is expected over Natrona/Johnson Counties including the Big Horn Mtns as the shortwave exits east but the westerly steering flow remaining difluent. Friday will be warmer with highs in the low 90s east of the divide and low 80s in the far west valleys. .LONG TERM...(Friday night through Thursday) Issued at 130 PM MDT Thu Jul 12 2018 Weak west flow aloft will dominate the weather pattern through the extended with a series of weak cold fronts coming south out of Montana as short wave troughs move east across southern Canada and Montana brushing northern Wyoming. With time the timing of these troughs and cold fronts diverge in the extended models with significant differences by Wednesday and Thursday. Friday night and Saturday will be dry and warmer with a cold front cooling temperatures 10 to 15 degrees on Sunday with increasing chances of showers and thunderstorms. Some showers and thunderstorms will be a threat Monday through Wednesday with gradual warming expected. && .AVIATION...(For the 00Z TAFS through 00Z Saturday) Issued at 130 PM MDT Thu Jul 12 2018 Isolated showers and thunderstorms have developed over Western Wyoming and will push east across portions of Central and East Central Wyoming with KCPR and KBYG likely seeing the best chc of any thunderstorm activity through this evening. Winds will generally be light except for some gusty winds near showers and thunderstorms. Skies will clear after sunset this evening. Only isolated thunderstorms are expected across portions of Natrona/Johnson Counties after 18z Friday. Otherwise expect VFR conditions Friday. && .FIRE WEATHER... Issued AT 130 PM MDT Thu Jul 12 2018 Fire weather concerns should remain below critical for the rest of today. Relative humidity will remain above critical levels with winds remaining light to moderate for the most part. There will be another round of afternoon and evening showers and thunderstorms East of the Divide as well as across Southern Wyoming during the rest of today. However, coverage should be less then previous days. Mixing and smoke dispersal will be generally fair to good. Except for very isolated thunderstorm activity in zones 280/281/ and 300 Friday afternoon, expect dry conditions Friday. Temperatures will be around 5 degrees warmer Friday. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Lipson LONG TERM...Baker AVIATION...Lipson FIRE WEATHER...Lipson
Hazardous weather outlook, Jul 12, 1:24 AM MDT, 12 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 124 AM MDT Thu Jul 12 2018 WYZ001>020-022>030-131345- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 124 AM MDT Thu Jul 12 2018 This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight Isolated to widely scattered thunderstorms, mainly in the afternoon and evening East of the Divide. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Saturday...Isolated thunderstorms over the north late and at night. Elevated fire weather concerns south. Sunday and Monday...Isolated thunderstorms mainly along and east of the Continental Divide. .SPOTTER INFORMATION STATEMENT... Spotters are urged to report hail, wind gusts over 45 mph and heavy rainfall. Thank you.
In the hours before
Special weather statement, Jul 12, 11:25 AM MDT, 2 hours 34 minutes before
Special Weather Statement National Weather Service Riverton WY 1125 AM MDT THU JUL 12 2018 WYZ024-026-121800- Upper Green River Basin-Salt River and Wyoming Ranges- 1125 AM MDT THU JUL 12 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SUBLETTE COUNTY UNTIL NOON MDT... At 1125 AM MDT, Doppler radar was tracking a strong thunderstorm 8 miles north of Calpet, or 11 miles southwest of Big Piney, moving east at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Sublette County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4229 11036 4253 11037 4258 10989 4228 10988 TIME...MOT...LOC 1725Z 265DEG 15KT 4240 11026 Baker
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 6:07 PM MDT | Special Weather Statement | RIW | Natrona | 38 min |
| Jul 11, 6:42 PM MDT | Special Weather Statement | RIW | Natrona | 48 min |
| Jul 12, 11:25 AM MDT | Special Weather Statement | RIW | Sublette | 35 min |
| Jul 12, 2:05 PM MDT | Special Weather Statement | RIW | Sweetwater | 40 min |
| Jul 12, 2:10 PM MDT | Special Weather Statement | RIW | Johnson | 50 min |
| Jul 12, 2:50 PM MDT | Special Weather Statement | RIW | Johnson | 40 min |
| Jul 12, 2:54 PM MDT | Special Weather Statement | RIW | Johnson | 51 min |
| Jul 12, 3:16 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 44 min |
| Jul 12, 3:30 PM MDT | Special Weather Statement | RIW | Johnson | 45 min |
| Jul 12, 3:46 PM MDT | Special Weather Statement | RIW | 44 min | |
| Jul 12, 3:51 PM MDT | Special Weather Statement | RIW | Hot Springs | 39 min |
| Jul 12, 4:09 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 66 min |
| Jul 12, 5:14 PM MDT | Severe Thunderstorm Warning | RIW | Johnson, Natrona | 46 min |
| Jul 12, 5:20 PM MDT | Special Weather Statement | RIW | Natrona | 25 min |
| Jul 12, 5:46 PM MDT | Special Weather Statement | RIW | Natrona | 29 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.